Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2007, 6:08 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 1, 2007, 6:41 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:12 PM MDT | HAIL 0.25 | 7 S Pine Bluffs, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:53 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020008 SVRCYS NEC105-WYC021-020115- /O.NEW.KCYS.SV.W.0070.070702T0008Z-070702T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 608 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... EXTREME SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 715 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LARAMIE COUNTY...OR ABOUT 24 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN KIMBALL COUNTY AT 620 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. LAT...LON 4115 10386 4112 10413 4105 10413 4101 10388 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 020027 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT SUN JUL 1 2007 NEC105-WYC021-020115- /O.CON.KCYS.SV.W.0070.000000T0000Z-070702T0115Z/ KIMBALL NE-LARAMIE WY- 626 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EXTREME SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN KIMBALL COUNTY...OR ABOUT 23 MILES SOUTHWEST OF KIMBALL...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN KIMBALL COUNTY AT 640 PM MDT IF THE SEVERE THUNDERSTORM CONTINUES TO WEAKEN...THE SEVERE THUNDERSTORM WARNING MAY BE CANCELLED BEFORE 715 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4111 10387 4111 10410 4101 10410 4101 10388 $$ RUBIN
000 WWUS55 KCYS 020041 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 641 PM MDT SUN JUL 1 2007 NEC105-WYC021-020051- /O.CAN.KCYS.SV.W.0070.000000T0000Z-070702T0115Z/ KIMBALL NE-LARAMIE WY- 641 PM MDT SUN JUL 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4111 10387 4111 10410 4101 10410 4101 10388 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SUN JUL 1 2007 .SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA. THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING. TIMING OF WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF DEVELOPING CU. WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE FAR SRN PART OF THE CWA FOR EARLY THIS EVENING. OTHERWISE UPPER RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY. CAPPING SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED. THE 4TH HOLIDAY STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA. RETURN ESE SURFACE WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM KLAR-KEAN-KCYS. LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT ALL THAT GREAT. KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO EASTERN CWA. ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST AREA. DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN. UPPER RIDGE WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT BEFORE FLATTENING SOME ON SATURDAY. SO...TEMPS WILL BE WARMER BOTH DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI. FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER WEAK COLD FRONT MOVING THROUGH. RETURN FLOW BEHIND THIS FRONT ON SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 1, 5:21 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT SUN JUL 1 2007 WYZ059>063-065-022330- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- LARAMIE VALLEY- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066>070-022330- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-022330- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM NEAR CHADRON TO THE CHEYENNE WYOMING AREA LATE THIS AFTERNOON. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 1100 PM MDT THIS EVENING. THESE THUNDERSTORMS SHOULD BEGIN TO LOSE INTENSITY AROUND SUNSET THIS EVENING...BUT UNTIL THEN PLEASE REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER ACTIVITY TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 1, 5:28 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 E ALBIN 41.42N 104.04W
07/01/2007 E0.88 INCH BANNER NE PUBLIC
0510 PM HAIL 2 N ALBIN 41.45N 104.10W
07/01/2007 E2.75 INCH LARAMIE WY PUBLIC
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:35 PM MDT | Flash Flood Warning | CYS | Kimball | 115 min |
| Jul 2, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 62 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 64 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
| Jul 2, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.